Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 12, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 29, 2020, 11:47 AM CST for 8 counties in Missouri. It took effect at Dec 29, 2020, 12:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2020, 11:47 AM CST (17:47 UTC)
- In effect from
- Dec 29, 2020, 12:00 PM CST
- Expired
- Dec 29, 2020, 10:33 PM CST
- In force
- 11 hr
- Issued by
- NWS Springfield, MO
Counties Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Laclede County, MO, Lawrence County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 20 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS73 KSGF 291747 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1147 AM CST Tue Dec 29 2020 MOZ079>081-089>091-094-095-300600- /O.NEW.KSGF.WI.Y.0012.201229T1800Z-201230T0900Z/ Polk-Dallas-Laclede-Dade-Greene-Webster-Lawrence-Christian- Including the cities of Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, and Selmore 1147 AM CST Tue Dec 29 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... * WHAT...Southerly sustained winds up to 30 mph with gusts up to 45 mph expected. * WHERE...Polk, Dallas, Laclede, Dade, Greene, Webster, Lawrence and Christian Counties. * WHEN...Until 3 AM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as holiday decorations. && $$
1 follow-up statement
842 WWUS73 KSGF 300433 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1033 PM CST Tue Dec 29 2020 MOZ079>081-089>091-094-095-300545- /O.CAN.KSGF.WI.Y.0012.000000T0000Z-201230T0900Z/ Polk-Dallas-Laclede-Dade-Greene-Webster-Lawrence-Christian- Including the cities of Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, and Selmore 1033 PM CST Tue Dec 29 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished this evening. Some gusts of 30 to 40 mph will still be possible in the Springfield, Marshfield, and Bolivar areas through midnight before gradually continuing to diminish. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 29, 11:38 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 29, 11:38 AM CST, 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1138 AM CST Tue Dec 29 2020 .SHORT TERM...(Today and tonight) Issued at 307 AM CST Tue Dec 29 2020 Morning water vapor imagery shows several distinct features. One shortwave over Utah which was moving northeast and will be the main player for today. The second shortwave over southern California which will move out into the plains and shear on Wednesday, which will drive a front through the area. The third wave was over northern California. This third wave is the one that will have large impacts on the Central US Thursday and Friday. Warm air advection processes were ongoing this morning across OK/KS with an area of precip currently moving into southwest Missouri. Temps aloft were warming above freezing however the surface freezing line roughly aligns with the Highway 65 corridor. Light northeast winds will battle the warm air advection however the warm air will eventually win out later this morning with locations rising above freezing by late morning. Before then however, locations along/around the Highway 65 corridor may see a brief period of sleet/freezing rain on elevated surfaces. Talking about very light amounts and we are expecting little to no impacts due to the short duration. Locations further west of Highway 65 will likely remain all rain and locations across the far eastern Ozarks may not see much if any precip this morning. The area becomes dry slotted this afternoon and early evening with perhaps some drizzle however most locations will likely experience slowly warming temps and very breezy conditions by afternoon. Wind gusts up to 35mph appear likely across the area. Temperatures may reach the low 50s across the western CWA with only upper 30s in the eastern CWA. Precip chances increase tonight as the cold front moves in from the northwest. Looks like the front will move into the northwest CWA around Midnight and will be just southeast of I-44 around sunrise Wednesday. Probabilities are high that precip will remain all liquid/rain tonight into Wednesday morning as temps at the surface will be well above freezing. .LONG TERM...(Wednesday through Monday) Issued at 307 AM CST Tue Dec 29 2020 Widespread rain will be ongoing Wednesday morning as the front moves through the area. The cold front looks to clear the area completely by Wednesday afternoon with cold air spilling into the area. Probabilities are high that locations will experience between 0.5 to 1.5 inches of rain with the frontal passage which could cause some isolated flooding of typical low water crossings, mainly along an southeast of Interstate 44. Temps will likely be dropping through the 30s during the day as high pressure builds into Kansas and northern Missouri. The front stalls across central Arkansas Wednesday night as additional energy moves across northern Mexico with a strong low level jet developing across Arkansas. Precip looks to override the front and spill into southern Missouri by early Thursday morning. Temps aloft will be warming again rapidly however surface temps will be questionable with a northeast surface wind from that high pressure. Temps may hover around freezing therefore confidence is increasing that there will be a band of freezing rain late Wednesday night through Thursday morning somewhere across the Ozarks however the uncertainty is still high. Looking at the probabilities for 0.10in of ice or greater, shows that the highest potential is across the eastern Ozarks however confidence is medium at best. Will need to monitor surface temp trends as we get closer. Models have all trended further west with the main upper level and surface low tracks Thursday into Friday. Model consensus shows a surface low tracking from northeast Texas and moving northeast directly over southern Missouri and then into northeast Missouri. This is not a favorable low track for snowfall for the area. This track will favorable a band of moderate rainfall Thursday morning and afternoon across the area as temps at the surface and aloft look to rise into the upper 30s to around 40. Therefore any ice accumulation that occurs early Thursday morning will likely be short lived. Areas across the far northern CWA may experience some freezing rain late Thursday night into Friday morning as the surface low lifts out however this is very uncertain. Given the further west trend with this track, additional liquid precip amounts of 1-2 inches appear increasingly likely, and since the first round, or two, or precip will likely have saturated the soils, there will be a risk of flooding Thursday night into Friday. This is especially true across the eastern Ozarks where precip totals through the next few days may reach 3 to locally 4 inches. Sensitive low water crossings will need to be monitored and a Flood Watch will be an option for future shifts to consider. It is important to note that changes in the track of this system for Thursday and Friday are still possible therefore pay attention to the forecast the next few days. Conditions look to slowly moderate for the weekend onward with little if any precip chances. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1133 AM CST Tue Dec 29 2020 Cloudy and windy conditions will prevail across the Ozarks region today and into the overnight hours as a front approaches the area. Winds will be gusty this afternoon and evening especially for the Springfield terminal where funneling effects will allow gust from the southeast up to 36kts. Elsewhere, winds will gust Bowen 28-32kts. Showers will be possible through the period with ceilings at time falling to MVFR levels. By Wednesday morning, showers will increase as the front nears the area and ceilings and visibilities fall to MVFR to IFR just before sunrise. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Hatch
Hazardous weather outlook, Dec 29, 11:17 AM CST, 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1117 AM CST Tue Dec 29 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301730- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1117 AM CST Tue Dec 29 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Southerly winds will increase today with gusts up to 30 to 40 mph possible by the afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Widespread rain will move in by early Wednesday morning. Localized flooding of typical low lying areas will be possible, generally southeast of Interstate 44. Precipitation may change over to a wintry mix from northwest to southeast late Wednesday afternoon and Wednesday night. There is the potential for a light accumulation of freezing rain, with the highest potential east of Springfield. Any wintry amounts are still somewhat uncertain and could change as new data comes in. Another storm system will impact the region on Thursday and Friday. A wintry mix may be ongoing across southern Missouri Thursday morning before changing to all rain during the day as warmer air moves in. Locations north of a Nevada to Versailles line may see additional wintry precip Thursday night into Friday however confidence on any types of amounts are still low. Flooding of typical low water crossings will be possible again Thursday and Thursday night for locations along and southeast of Interstate 44. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
Nearby
Wind Advisories in Missouri, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.